MAUDE Adverse Event Report: DEPUY MITEK LLC US MINI QA+ #0 ETH OS-2 *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MINI QA+ #0 ETH OS-2 *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212133
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a hand surgery, it was observed that two anchors failed.On the first anchor: the inserter got bent when inserted and couldn't be used since the anchor loosened from inserter.On the second anchor: the suture broke and the anchor was left inside the patient.Surgeon mentioned that the suture slided poorly in anchor.Drilling was used in normal way.Surgeon very experienced in using these anchors.Surgery was delayed of five minutes.A third anchor was used to complete the surgery successfully.There were no patient consequences.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4, h4: the serial number, expiration date and device manufacture date were reported as unknown on the initial report.All fields have been updated accordingly.Therefore, udi:(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that the failure of 2 anchors (mini qa+ #0 eth os-2 *ea), first anchor the inserter got bent when inserted and couldn't be used since the anchor loosened from inserter.The complaint device was received and inspected.It was noticed that the anchor is off the inserter but held in place by the suture.There were no structural anomalies observed on the anchor and suture.The sliding cover and suture card are in place.Finally, it was identified that the tip of the inserter was bent.This tip holds the anchor in place.Therefore, this complaint can be confirmed.The possible root cause can be attribute when excessive force was applied while try to deploy the anchor causing damage in the inserter.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number:6l19140, and no non-conformances were identified. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10207113
Report Number1221934-2020-01688
Device Sequence Number16674473
Product Code HWC
UDI-Device Identifier10886705001972
UDI-Public10886705001972
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K992487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number212133
Device Catalogue Number212133
Device Lot Number6L19140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/02/2020
08/03/2020
08/13/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/06/2020
08/04/2020
08/14/2020
Patient Sequence Number1